MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305759
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.3.Franklin lakes has been listed as the manufacturer.G.1.Franklin lakes has been listed as the manufacturer.As neither a lot number nor a sample was available for this incident, a complete investigation could not be confirmed.Based on the limited investigation results, a cause for the reported incident could not be determined.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd needle eclipse 25x5/8 had leakage.The following information was provided by the initial reporter: material: 305759 batch#: unknown (provided lot#2006005) verbatim: rcc received a complaint via email.Email(s) attached.Reference number (id): (b)(4) date of incident: (b)(6) 2025 level of harm: no apparent harm - reached the patient/person -- inconvenient incident details: writer was administering prn dilaudid 6mg (0.6ml), when plunger was pushed, the entirety of the medication spilled out the side of the syringe at the leur-lock site despite no cross threading of the needle to the 1cc syringe.Writer informed charge nurse of this and showed the medication present on the patient's sweatpants to aid as evidence that no amount of the medication was administered.Writer pulled another vial and administered the medication with a different syringe (tuberculin syringe with needle already attached).Other coworkers have noticed issues with this same product, it is soley manufacturer error as writer ensured no cross threading.Product does not fit on 1cc syringe.Product: bd eclipse needle 25g x5/8 (0.5mm x16 mm) injection needle lot #: 20066005 device name/description: needle hypodermic safety 25ga x 5/8 in eclipse manufacturer code/model: 305759 serial or lot number: (b)(6) device expiry date: 2025-05-28 supplier catalogue number: 308-305759 was the device retained? no.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22047775
Report Number2243072-2025-00660
Device Sequence Number8908734
Product Code FMI
UDI-Device Identifier00382903057597
UDI-Public(01)00382903057597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305759
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown